Alert archive / Florida / Coastal Flood Statements in 2010
Coastal Flood Statement 49, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 25, 2010, 3:35 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:35 AM EDT (07:35 UTC)
- Expired
- Oct 25, 2010, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WHUS42 KMFL 250735 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 335 AM EDT MON OCT 25 2010 FLZ168-172-173-260000- /O.NEW.KMFL.CF.S.0049.101025T0735Z-101026T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 335 AM EDT MON OCT 25 2010 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... THE COMBINATION OF EAST SOUTHEAST WINDS OF AROUND 15 MPH ALONG WITH A LATE AFTERNOON LOW TIDE WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE PALM BEACH...BROWARD AND MIAMI-DADE COUNTY ATLANTIC BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ GREGORIA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 1:41 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 25, 1:41 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 141 AM EDT MON OCT 25 2010 .AVIATION... MAINLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE EARLY MORNING HOURS FOR ALL S. FL TERMINALS. THE LINE OF SHOWERS THAT AFFECTED KPBI EARLIER HAS MOVED NORTHWARD OF THE TERMINAL. MAINLY PASSING SHOWERS WILL CONTINUE TO MOVE QUICKLY WESTWARD ACROSS THE ATLANTIC WATERS...WITH EAST COAST TERMINALS HAVING A PASSING SHOWER FROM TIME TO TIME. BREEZY CONDITIONS EXPECTED TO CONTINUE SUNDAY MORNING BUT WILL BEGIN TO SLOWLY SUBSIDE BY MONDAY EVENING. 60 && .PREV DISCUSSION... /ISSUED 825 PM EDT SUN OCT 24 2010/ AVIATION... MODERATE ONSHORE FLOW WILL PREVAIL ACROSS THE ATLANTIC COAST OF THE PENINSULA OVERNIGHT...WITH SCT SHRA ACTIVITY EXPECTED TO PERIODICALLY AFFECT TERMINALS. GIVEN CURRENT TRENDS IN RADAR DATA...WILL INCLUDE VCSH/CB AT ALL TERMINALS...AS THERE WILL ALSO BE A VERY LOW THREAT FOR TSRA AS WELL. BRIEF PERIODS OF MVFR CIG/IFR VSBY WILL BE POSSIBLE IN HEAVIER PRECIPITATION...AND MAY REQUIRE AMENDMENTS THRU THE PERIOD. PREVAILING CONDS OUTSIDE OF SHRA/TSRA WILL BE VFR...WITH SCT015/BKN035 STRATOCU AND ESE WIND 9-13 KNOTS. LOW-LEVEL FLOW WILL GRADUALLY VEER TO SE DURING REMAINDER OF TAF PERIOD...WITH SHRA THREAT PERHAPS DIMINISHING BY LATE MORNING/EARLY AFTERNOON ALONG THE EAST COAST...AND INCREASING AT APF. FOR NOW...WILL MAINTAIN VCSH BUT IMPROVE CIGS AFTER 25/13Z AT ATLANTIC COAST AIRPORTS...AND REINTRODUCE VCTS/CB AT APF AFTER 25/18Z. SE FLOW 14G20 KNOTS IS EXPECTED ALONG THE EAST COAST DURING THE DAY TOMORROW...WITH SLIGHTLY WEAKER SSE FLOW ANTICIPATED AT APF. 70/DD PREV DISCUSSION... /ISSUED 441 PM EDT SUN OCT 24 2010/ UPDATE...SHOWERS HAVE INCREASED IN COVERAGE THROUGH THE CENTRAL PORTIONS OF THE CWA THIS AFTERNOON, AND THEREFORE HAVE INCREASED POPS AND QPF THROUGH THE EVENING TO REFLECT THIS TREND. /TINGLER PREV DISCUSSION... /ISSUED 149 PM EDT SUN OCT 24 2010/ DISCUSSION...HIGH PRES...CENTERED OVER THE ATLC WELL E OF THE CAROLINAS...WILL MOVE ENE OVER THE NEXT FEW DAYS AS HURRICANE RICHARD MOVES W INTO BELIZE TONIGHT. A RIDGE OF HIGH PRES EXTENDING SW OVER THE FLA PENINSULA PERSISTS THROUGH MIDWEEK AS RICHARD WEAKENS AND EVENTUALLY DISSIPATES LATE THIS WEEK OVER THE SW GULF OF MEX. THE RIDGE WILL MOVE EASTWARD INTO THE ATLC THU AND FRI AS A COLD FRONT MOVES INTO FLA AND THROUGH S FLA FRI NIGHT WITH HIGH PRES REBUILDING OVER THE SE U.S. AND FLA SAT AND SUN. FOR THE SHORT TERM...TONIGHT THROUGH TUE NIGHT...AS RICHARD MOVES W...THE PRES GRADIENT GRADUALLY SLACKENS AND THE EASTERLY BREEZES GRADUALLY DECREASE IN TURN. BUT THROUGH THE PERIOD SOME SHRA WILL CONTINUE TO MOVE FROM THE ATLC ONSHORE AND DURING THE DAY POSSIBLY DEVELOP OVER THE INLAND AND W. TSTM DEVELOPMENT LOOKS SPURIOUS AT BEST AND AT THIS TIME ONLY SHRA IN THE FORECAST. MAX/MIN TEMPS WILL CONTINUE TO RUN ABOVE NORMS. EXTENDED...WED THROUGH SUN...LITTLE CHANGE WED AND THU BUT A WEAKENING COLD FRONT MOVES ACROSS THE AREA FRI NIGHT. POPS WILL REMAIN MINIMAL WED THROUGH FRI AND THEN DRY NEXT WEEKEND. MAX/MIN TEMPS WILL FALL TOWARDS/SLIGHTLY BELOW NORMS FRI AND INTO NEXT WEEKEND. MARINE...THOUGH THE PRES GRADIENT IS WEAKENING...CAUTION STATEMENTS WILL CONTINUE FOR THE ATLC AND BISCAYNE BAY WATERS AT LEAST THROUGH TONIGHT. OTHERWISE...A PERSISTENT EASTERLY WIND FLOW THROUGH THE PERIOD. FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 76 86 76 / 20 20 20 20 FORT LAUDERDALE 86 78 85 77 / 20 20 20 20 MIAMI 87 77 86 76 / 20 20 20 20 NAPLES 90 72 88 74 / 30 10 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/DG AVIATION/RADAR...60/BD
Hazardous weather outlook, Oct 24, 7:30 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 730 PM EDT SUN OCT 24 2010 FLZ063-066>075-168-172>174-250930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 730 PM EDT SUN OCT 24 2010 ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EASTERLY WINDS OF 15 TO 20 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EASTERLY WINDS IN THE 15 TO 20 MPH RANGE AND LOW TIDE IN THE AFTERNOON WILL CREATE AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.